Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 100, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Dec 27, 2016, 12:08 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2016, 12:08 AM CST (06:08 UTC)
- Expired
- Dec 27, 2016, 3:32 PM CST
- In force
- 15 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
144 WHUS73 KMKX 270608 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1208 AM CST TUE DEC 27 2016 ...GUSTY WEST WINDS THROUGH THIS AFTERNOON... .GUSTY WEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON. THE BRISK WINDS ARE A RESULT OF STRONG LOW PRESSURE SLOWLY EXITING THE GREAT LAKES REGION. LMZ643>646-270930- /O.EXP.KMKX.GL.W.0020.000000T0000Z-161227T0600Z/ /O.NEW.KMKX.SC.Y.0100.161227T0608Z-161227T2200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1208 AM CST TUE DEC 27 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: WEST TO 30 KNOTS DIMINISHING TO 15 TO 25 KNOTS BY MID MORNING. A FEW GALE FORCE GUSTS TO 35 KNOTS OVERNIGHT. * WAVES: 3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
4 follow-up statements
672 WHUS73 KMKX 270915 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 315 AM CST TUE DEC 27 2016 ...GUSTY WEST WINDS THROUGH THIS AFTERNOON... .GUSTY WEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON. THE BRISK WINDS ARE A RESULT OF STRONG LOW PRESSURE OVER SOUTHEAST CANADA. A WEAK RIDGE OF HIGH PRESSURE WILL BUILD INTO WISCONSIN THIS AFTERNOON. LMZ643>646-271715- /O.CON.KMKX.SC.Y.0100.000000T0000Z-161227T2200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 315 AM CST TUE DEC 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WINDS: WEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TIL MID MORNING. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
035 WHUS73 KMKX 271442 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 842 AM CST TUE DEC 27 2016 ...GUSTY WEST WINDS THROUGH THIS AFTERNOON... .GUSTY WEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON. THE BRISK WINDS ARE A RESULT OF STRONG LOW PRESSURE OVER SOUTHEAST CANADA. A WEAK RIDGE OF HIGH PRESSURE WILL BUILD INTO WISCONSIN THIS AFTERNOON. LMZ643>646-272200- /O.CON.KMKX.SC.Y.0100.000000T0000Z-161227T2200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 842 AM CST TUE DEC 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WINDS: WEST 15 TO 25 KNOTS...GRADUALLY DIMINISHING. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
870 WHUS73 KMKX 272048 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 248 PM CST TUE DEC 27 2016 ...GUSTY WEST WINDS EASING LATE THIS AFTERNOON... ...GUSTY WINDS AGAIN EXPECTED WEDNESDAY THROUGH FRIDAY... .GUSTY WEST WINDS WILL CONTINUE THROUGH EARLY AFTERNOON...BEFORE EASING BY EVENING. THE BRISK WINDS ARE A RESULT OF STRONG LOW PRESSURE OVER SOUTHEAST CANADA. .WINDS WILL INCREASE AGAIN ON WEDNESDAY AND REMAIN ELEVATED INTO FRIDAY AS LOW PRESSURE PASSES THROUGH THE REGION. LMZ643>646-280500- /O.CON.KMKX.SC.Y.0100.000000T0000Z-161227T2200Z/ /O.NEW.KMKX.SC.Y.0101.161228T1500Z-161230T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 248 PM CST TUE DEC 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 9 AM CST FRIDAY. * WINDS: WEST 25 TO 30 KNOTS...A FEW GUSTS TO 35 KNOTS POSSIBLE THURSDAY. * WAVES: 2 TO 4 FEET. HIGHEST TOWARDS THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SPM WWW.WEATHER.GOV/MKX
527 WHUS73 KMKX 272132 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 332 PM CST TUE DEC 27 2016 ...GUSTY WEST WINDS EASING LATE THIS AFTERNOON...GUSTY WINDS AGAIN EXPECTED WEDNESDAY THROUGH FRIDAY... .WINDS WILL INCREASE AGAIN ON WEDNESDAY AND REMAIN ELEVATED INTO FRIDAY AS LOW PRESSURE PASSES THROUGH THE REGION. LMZ643>646-280545- /O.CAN.KMKX.SC.Y.0100.000000T0000Z-161227T2200Z/ /O.CON.KMKX.SC.Y.0101.161228T1500Z-161230T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 332 PM CST TUE DEC 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO 9 AM CST FRIDAY... ...SMALL CRAFT ADVISORY FOR TODAY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY FOR TODAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR WEDNESDAY THROUGH FRIDAY. * WINDS: WEST 25 TO 30 KNOTS...A FEW GUSTS TO 35 KNOTS POSSIBLE THURSDAY. * WAVES: 2 TO 4 FEET. HIGHEST TOWARDS THE OPEN WATERS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 26, 8:24 PM CST, 3 hours 44 minutes earlier.
Area forecast discussion, Dec 26, 8:24 PM CST, 3 hours 44 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 824 PM CST Mon Dec 26 2016 .UPDATE... A shortwave moved through southern WI this evening. The leading edge of the feature brought another burst of gusty winds meeting the wind advisory criteria just before the expiration time of the wind advisory at 8 pm. I allowed the advy to expire since peak gusts are expected to be just below criteria (39 kt/45 mph gusts) for the rest of the night. Winds behind this shortwave are not as high in the upstream obs. A period of low clouds and scattered snow showers/flurries is occurring in the wake of this shortwave though. Expect these to be out by midnight due to subsidence behind the wave. && .AVIATION/06Z TAFS/... MVFR ceilings and light snow showers/flurries are possible through midnight as a strong shortwave moves through southern WI. Very gusty west winds will gradually diminish overnight. VFR should return to all of southern WI after midnight. Another round of MVFR ceilings are possible with a shortwave expected to swing through early Tue afternoon. Winds will still be steady from the west on Tuesday until surface ridge draws closer late afternoon. && .MARINE... && .PREV DISCUSSION... /Issued 227 PM CST Mon Dec 26 2016/ TONIGHT - Confidence...Medium 990 millibar surface low just north of Lake Superior will continue to shift off to the ene this period. RAP/NAM soundings have shown depth of mixing was a little shallow at the outset but stronger winds starting to mix down and expect this trend to persist into the evening, so no change to headline. Greatest 3 hourly pressure rise numbers/trends acrs MN heading newd. LLVl RH proggd to increase with time as night wears on within cold air advection regime so expect some clouds to roll in. Seeing some returns/flurries across ARX'S area and further north. 925 temps proggd to drop down to -7c to -12c so colder air on the way. TUESDAY - Confidence...Medium With surface low moving well east of the area gradient will be considerably more relaxed though still expecting a steady west wind until ridge axis gets closer later in the day. We will be well within a low level thermal trough so would expect to see more cloud cover around as is seen upstream in the Plains. Will go with a blend of MOS numbers on temps. WEDNESDAY THROUGH FRIDAY...Forecast confidence is high. Low pressure will track across southern Canada, north of Lake Superior, Wednesday through Thursday. Highs on Wednesday will be above normal, but a cold front sweeping through will gradually drop temps through the remainder of the week, though nothing drastic by late December standards. We could see some flurries in the cold air advection behind the front on Thursday. SATURDAY AND SUNDAY...Forecast confidence is medium. A weak low pressure system will push through the U.P. of Michigan. The models are looking pretty dry, but do kick out some snow. Will carry very small pops with this. Saturday highs are looking a touch above normal, but a weak cold front associated with the passing low will drop temps back a few degrees on Sunday. MONDAY...Forecast confidence is medium. The GFS/ECMWF and GEM show a system lifting through the area on Monday. They suggest a warm solution that could start out as a wintry mix, transitioning over rain during the afternoon. AVIATION/00Z TAFS/...Clear and dry air within dry slot of large storm system spinning north of Lake Superior. Strong wsw winds wrapping in colder air. Expect gusty wsw winds to persist into the evening hours within the cold advection regime. MVFR cloud cover upstream associated with LLVL RH max related to the cold advection/increasing amplitude of low level thermal trough. Expect this could cover to gradually translate east across srn WI tonight. Gradient eases a bit on Tuesday though winds will still be steady from the west until surface ridge draws closer towards late afternoon. MARINE...With strong low passing near Lake Superior it will remain very windy into the evening. Gusty west/southwest winds have taken hold in the wake of a cold front. Gale conditions will persist through at least midnight. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...GALE WARNING until midnight CST tonight for LMZ643>646. && UPDATE...MRC TONIGHT/Tuesday AND AVIATION/MARINE...Collar Tuesday NIGHT THROUGH Monday...Davis
Hazardous weather outlook, Dec 26, 8:08 PM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 808 PM CST MON DEC 26 2016 WIZ046-047-051-052-056>060-062>072-271200- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 808 PM CST MON DEC 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-271200- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 808 PM CST MON DEC 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT STRONG LOW PRESSURE MOVING FROM THE NORTHERN PLAINS TO NEAR LAKE SUPERIOR WILL BRING PERIODS OF STRONG GUSTY WINDS TO THE NEAR SHORE WATERS OF LAKE MICHIGAN INTO TUESDAY. A GALE WARNING REMAINS IN EFFECT NORTH OF PORT WASHINGTON THROUGH THIS EVENING. A SMALL CRAFT ADVISORY IN EFFECT SOUTH OF PORT WASHINGTON WILL UPGRADE TO A GALE WARNING THIS AFTERNOON AND CONTINUE INTO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY STRONG WINDS ARE EXPECTED TO REACH SMALL CRAFT ADVISORY LEVELS FROM WEDNESDAY THROUGH FRIDAY AS LOW PRESSURE PASSES ACROSS SOUTHERN CANADA. MRC WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Dec 26, 8:10 PM CST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
810 PM CST MON DEC 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM NON-TSTM WND GST KENOSHA 42.58N 87.82W
12/26/2016 M49 MPH KENOSHA WI ASOS
KENOSHA AIRPORT,ENW, ASOS PEAK WIND 43 KNOTS OR 49 MPH
FROM THE WEST.
&&
BHAHNThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 2:48 PM CST | Small Craft Advisory | MKX | 42 hr |
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.